Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 302, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 13, 2004, 4:34 PM CDT for Cass County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2004, 4:34 PM CDT (21:34 UTC)
- Expired
- Jul 13, 2004, 5:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Cass County, NE
The radar
The Omaha radar (KOAX), 49 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 2:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1522 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:50 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 13, 2:50 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 250 PM CDT TUE JUL 13 2004 .DISCUSSION... MAIN FORECAST CHALLENGES CENTER AROUND THUNDERSTORM CHANCES OVER NEXT COUPLE OF NIGHTS...THEN THUNDERSTORM CHANCES DURING THE WEEKEND. LATEST SURFACE ANALYSIS SHOWS COLD FRONT EXTENDING FROM SOUTHERN IOWA ACROSS EXTREME SOUTHEAST NEBRASKA AND ON WESTWARD TO NERN CO. NORTHWESTERLY FLOW CONTINUES ALOFT WITH WEAK WAVE MOVING OUT OF SRN SD AND INTO NORTHEASTERN NEB. CONVECTION THIS AFTERNOON IS RAPIDLY DEVELOPING IN QUITE UNSTABLE ATMOSPHERE WITH HIGH CAPE VALUES AND STEEP LAPSE RATES. STORMS TAKING ON A EAST TO WEST LINEAR APPEARANCE...MAINLY ALONG A DEWPOINT DISCONTINUITY LINE WITH LOWER 60S TO THE NORTH AND LOWER 70S TO THE SOUTH. STRONG WINDS LOOK QUITE POSSIBLE OUT OF THESE STORMS WITH DRY LAYER NOTED ON THE 12Z OAX SOUNDING IN THE 700-500MB LAYER. EXPECT CONVECTION TO CONTINUE EAST SOUTHEAST AND CONTINUE OVERNIGHT...MAINLY CLOSER TO LOW LEVEL CONVERGENCE ZONE ACROSS SOUTHERN NEBRASKA. ANOTHER MID LEVEL WAVE WILL TOP THE RIDGE TOMORROW AND PROVIDE A SIMILAR SITUATION WITH INSTABILITY AXIS EXTENDING ACROSS CENTRAL NEBRASKA. NORTHWESTERLY FLOW CONTINUES THRU REMAINDER OF FORECAST PERIOD WITH TIMING OF WEAK WAVES KEY TO MENTION OF TSTMS. RIDGE BEGINS TO BREAK DOWN ACROSS THE CENTRAL PLAINS BY DAY 7...GIVING BETTER CHANCE FOR LONGER DURATION PCPN EVENT. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL FOR MUCH OF THE FORECAST WITH DEWPOINTS REMAINING IN THE UPPER 60S TO LOWER 70S FOR THE MOST PART. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && GRIFFIS
Hazardous weather outlook, Jul 13, 3:15 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 315 PM CDT TUE JUL 13 2004 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-132316- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 315 PM CDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PARTS OF THE AREA UNTIL 8PM CDT. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY MORNING...THEN AGAIN WEDNESDAY NIGHT INTO THURSDAY MORNING. ANY STORMS THAT FORM SHOULD REMAIN BELOW SEVERE LIMITS WEDNESDAY...HOWEVER THERE IS A SMALL RISK FOR SEVERE STORMS OVERNIGHT WEDNESDAY AND THURSDAY MORNING. THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE OUTLOOK AREA FRIDAY NIGHT THROUGH SUNDAY. IT IS STILL TOO SOON TO DETERMINE THE POTENTIAL STRENGTH OF THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT. ZAPOTOCNY
In the hours before
Local storm report, Jul 13, 3:16 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
316 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 1 E TILDEN 42.04N 97.81W
07/13/2004 1.00 INCH MADISON NE TRAINED SPOTTER
&&
DFThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:54 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Washington | 51 min |
| Jul 12, 9:36 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 39 min |
| Jul 12, 9:49 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 26 min |
| Jul 12, 10:04 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 41 min |
| Jul 13, 2:56 PM CDT | Severe Thunderstorm Warning | OAX | Madison | 34 min |
| Jul 13, 3:02 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton | 43 min |
| Jul 13, 3:30 PM CDT | Severe Thunderstorm Warning | OAX | Madison | 45 min |
| Jul 13, 4:09 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy, Saunders | 36 min |
| Jul 13, 4:59 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 31 min |
| Jul 12, 9:27 PM CDT | Severe Thunderstorm Warning | OAX | Harrison | 48 min |
| Jul 12, 10:18 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.